International Journal of Computer Theory and Engineering

Editor-In-Chief: Prof. Mehmet Sahinoglu
Frequency: Quarterly
ISSN: 1793-8201 (Print), 2972-4511 (Online)
Publisher:IACSIT Press

OPEN ACCESS
4.0
CiteScore

IJIET 2012 Vol.4(4): 484-488
doi: 10.7763/IJCTE.2012.V4.515

An Enhanced Service Flow Management Scheme for IEEE 802.16 Broadband Wireless Access Systems

Juma Modie Mwamafundo1,2 , Sang Kipkorir1,3 , Felix Musau1

  • 1School of Information Science and Engineering Central South University, Changsha, Hunan Province, 410083, P.R China
  • 2ministry of Nairobi Metropolitan Development as Chief ICT Officer, Nairobi, Kenya.
  • 3Jomo Kenyatta University of Science and Technology, Nairobi, Kenya.

Abstract

While the protocols have been proposed to support QoS (quality of service) guarantees for a variety of applications, the WiMax/IEEE 802.16 standard does not specify a mandatory scheduling architecture to fulfill stringent QoS requirement for the different classes of traffic. Only the framework is established in the standard which provides an opportunity for developers to design efficient scheduling mechanism to fulfill stringent QoS requirement for the different classes of traffic. The scheduling scheme requires catering for rigorous QoS guarantee for all types of service flows as specified in the standard, enabling fairness and facilitating the traffic of lower priority. In this paper, we propose a Service Flow Management Scheme for the IEEE 802.16 Broadband Wireless Access systems that can provide QOS support that enhances performance through a scheduler that performs optimally and efficiently.

Keywords

  • BWA
  • IEEE 802.16
  • QoS
  • scheduling
  • WiMAX
515-N0065

How to Cite

Copied

Juma Modie Mwamafundo, Sang Kipkorir, and Felix Musau, "An Enhanced Service Flow Management Scheme for IEEE 802.16 Broadband Wireless Access Systems," International Journal of Computer Theory and Engineering, vol. 4, no. 4, pp. 484-488, 2012. https://doi.org/10.7763/IJCTE.2012.V4.515

Copyright & License

Copyright © 2012 by the authors. This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

Article Metrics in Dimensions

Menu